| Model Number |
TV-IL1414120-J |
| Medical Device Problem Codes |
Patient-Device Incompatibility (2682); Lack of Effect (4065)
| Health Effect - Clinical Code |
Clinical Endoleak (4843)
| Date of Event |
03/27/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.H3 other text : device remains implanted.
Event or Problem Description
The patient was implanted with the alto stent graft system to treat an abdominal aortic aneurysm (aaa) on (b)(6) 2023.During routine follow up the patient presented with a type 1b endoleak.It was reported that the right hypogastric artery was previously embolized.The physician elected to treat the patient by implanting one (1) ovation ix iliac limb on (b)(6) 2024 to successfully resolve this event.The patient was reported as doing well post the secondary procedure.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows a type 1b endoleak of the right common iliac limb and additional endovascular procedure are confirmed.This is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest that a type ii (non-device related) endoleak occurred that was not included in the event as reported.The type ii endoleak was discovered during review of the operative report dated on (b)(6) 2023.There were thick chunks of calcifications in iliac arteries and at the distal fixation zone.The most likely causation was due to patient anatomy.This likely contributed to the reported events cautionary product use condition.There was a reported possible type ib endoleak of the right common iliac limb at index that was treated with balloon angioplasty.It was later determined to be a type ii endoleak.A sharp 60-degree angulation from the sac to the right common iliac artery.This anatomy related condition could have contributed to the reported event.There was a 15mm gap between the inferior stent margin of the right common iliac limb and the smaller stent 14mm limb stent with 8mm viabahn (non-endologix).This area of unprotected stent likely contributed to the reported event (anatomy related).These findings were discovered during the review of the computed tomography (ct).The final patient status was reported as discharged home on postoperative day one in stable condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: g3: awareness date has been updated h6: medical device problem codes: remove code 4065 h6: investigation finding codes: remove code 3233 h6: investigation conclusion codes: remove code 11.